Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 9, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Apr 10, 2024, 2:45 PM CDT for 4 states. It took effect at Apr 11, 2024, 3:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 2:45 PM CDT (19:45 UTC)
- In effect from
- Apr 11, 2024, 3:00 AM CDT
- Expired
- Apr 11, 2024, 5:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Memphis, TN
All 55 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS74 KMEG 101945 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 245 PM CDT Wed Apr 10 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>092-111200- /O.NEW.KMEG.WI.Y.0009.240411T0800Z-240411T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Helena-West Helena, Collierville, Henderson, Lexington, Ripley MS, Oxford, Corning, Aberdeen, Brownsville, Selmer, Fulton, Union City, Decaturville, Olive Branch, New Albany, Camden, Bartlett, Huntingdon, Corinth, Kennett, Martin, Ashland, Germantown, Tupelo, Jackson, Paragould, Charleston, Water Valley, Piggott, Paris, Booneville, Millington, Batesville, Calhoun City, Iuka, Marks, Forrest City, Milan, Memphis, Pontotoc, Caruthersville, Senatobia, Humboldt, Oakland, Clarksdale, Coffeeville, Blytheville, Tiptonville, Marianna, Dyersburg, Tunica, Alamo, Harrisburg, Amory, Somerville, Parsons, Southaven, Bruce, Holly Springs, Okolona, Covington, Houston, Bolivar, Ripley TN, Jonesboro, West Memphis, Savannah, Dresden, and Wynne 245 PM CDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 5 PM CDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...From 3 AM to 5 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Schlessiger
2 follow-up statements
828 WWUS74 KMEG 110747 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 247 AM CDT Thu Apr 11 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>092-112115- /O.CON.KMEG.WI.Y.0009.240411T0800Z-240411T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Parsons, Forrest City, Piggott, Blytheville, Ripley MS, Selmer, Alamo, Okolona, Oakland, Corinth, Union City, Marks, Oxford, Water Valley, Calhoun City, Aberdeen, Tiptonville, Memphis, Kennett, Bruce, Tupelo, Caruthersville, Brownsville, Southaven, Bolivar, Camden, Jonesboro, Bartlett, Harrisburg, Ashland, Batesville, Decaturville, Milan, Covington, Henderson, Charleston, Germantown, Fulton, Coffeeville, Paris, Helena-West Helena, Paragould, Jackson, Lexington, Savannah, New Albany, Amory, Martin, Marianna, Senatobia, Wynne, Holly Springs, Pontotoc, Ripley TN, Dresden, Millington, Tunica, Clarksdale, Olive Branch, Booneville, Humboldt, Collierville, Somerville, West Memphis, Houston, Dyersburg, Iuka, Huntingdon, and Corning 247 AM CDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAD
163 WWUS74 KMEG 112036 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 336 PM CDT Thu Apr 11 2024 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>092-112200- /O.CON.KMEG.WI.Y.0009.000000T0000Z-240411T2200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss-Coahoma-Quitman- Panola-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Tallahatchie- Yalobusha-Calhoun-Chickasaw-Monroe-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Benton TN-Lauderdale-Tipton-Haywood-Crockett- Madison-Chester-Henderson-Decatur-Shelby-Fayette-Hardeman-McNairy- Hardin- Including the cities of Fulton, Holly Springs, Memphis, Corinth, Tunica, Senatobia, Booneville, Marks, Brownsville, Paris, Water Valley, Henderson, Kennett, Dresden, Southaven, Jonesboro, Bolivar, Iuka, Germantown, Forrest City, Ashland, Tiptonville, Union City, Huntingdon, Covington, Amory, Collierville, Martin, Milan, Olive Branch, Oxford, Caruthersville, Bartlett, Bruce, Calhoun City, Piggott, Charleston, West Memphis, Coffeeville, Oakland, Blytheville, Ripley MS, Helena-West Helena, Pontotoc, Decaturville, Houston, Okolona, Corning, Aberdeen, Harrisburg, Paragould, Camden, Parsons, Marianna, Savannah, Dyersburg, Millington, Jackson, Tupelo, Clarksdale, New Albany, Ripley TN, Lexington, Batesville, Alamo, Wynne, Selmer, Somerville, and Humboldt 336 PM CDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... * WHAT...Northwest winds around 20 mph with gusts up to 35 mph. * WHERE...Portions of East Arkansas, North Mississippi, Southeast Missouri, and West Tennessee. * WHEN...Until 5 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Schlessiger
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:48 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 10, 12:48 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1248 PM CDT Wed Apr 10 2024 ...New AVIATION... .UPDATE... Issued at 919 AM CDT Wed Apr 10 2024 The flooding threat continues to increase across areas of north Mississippi this morning as an area of showers pushes across the region. Most recent CAMs depict a steady rainshield pushing across north Mississippi through early afternoon, before coverage begins to decrease. Soils across this area remain saturated due to recent bouts of rain. Therefore, additional rainfall may further aggravate rivers and streams. In addition, there exists a low but non-zero severe weather threat this afternoon. 12Z CAMs depict SBCAPE values rising near 400 J/kg in northeast MS along with bulk shear in excess of 60kts. Overall, the storm mode looks messy but if any bowing segments manage to materialize, a damaging wind threat may emerge. Confidence for this occurring remains low. ANS && .SYNOPSIS... Issued at 254 AM CDT Wed Apr 10 2024 Wet and unsettled weather will continue for the next 24-36 hours as a cold front and deep low pressure system traverse the area. An additional 2-3 inches of rain is possible today, especially across north Mississippi. A low confidence severe weather threat also exists across the area this afternoon. After the front moves through tomorrow, expect gusty winds on the back side of the system. Dry weather and mild temperatures return Friday through this weekend. && .DISCUSSION... (Today through Tuesday) Issued at 254 AM CDT Wed Apr 10 2024 A surface low is forecast to materialize over SE TX later this morning, deepening as it ejects across the ArkLaTex up through the TN Valley. An associated warm front will also begin lifting north throughout the day as the surface low occludes. While much of the ongoing stronger convection will remain confined to central and south MS in the open warm sector, the latest CAMs suggest another wave of showers and thunderstorms will surge up along the warm front later this morning. Expect a broad swath of heavy rain with the occasional embedded strong thunderstorm to follow the evolution of the occluded surface low. Forecast soundings for today depict a classic high shear, low CAPE environment. The column is extremely saturated across most of the area, which has further limited instability given the last 24 hours of steady rain. HREF probabilities of CAPE > 500 J/kg colocated with higher dBZ are quite low overall (average 20%), but are maximized across the MS Delta into West Tennessee in the 12PM-4PM time frame today. Storm mode will likely be quite messy and disorganized across the Mid-South today on the northern flank of the warm front. The more organized convection and/or linear storm modes will stay along the cold front as it treks across central and south MS/AL. Still, a low confidence conditional severe threat exists for much of the area today, especially south of I-40. All hazards will be on the table. The more noteworthy impact of this deep low pressure system will be the additional rainfall and flooding potential it will bring this afternoon. Forecast PWATs exceed 1.6 inches south of the TN/MS state line, which is nearing the maximum of NAEFS climatology for this time of year. Additional QPF today is expected to be around 2-3 inches for some parts of north Mississippi and even eastern AR. On top of the 3-4 inches of rain that has already fallen over the last 24 hours, this will elicit a very quick flooding response in urban and low-lying areas. As such, the Flood Watch remains in effect until 7AM tomorrow. The deeply occluded surface low's trajectory crosses right over west Tennessee overnight tonight. It's a very progressive system aided by an anomalously strong meridional jet. As a result, the pressure gradient will tighten very quickly over the Mid-South tonight, subsequently increasing winds. A Wind Advisory was debated for the overnight period, but the strongest winds look to be too short-lived to warrant an Advisory and mostly confined to north Alabama. However, high res models are indicating the potential for a wake low to develop across west TN on the back side of the system tomorrow morning. Tomorrow (Thursday) may be more likely to meet Wind Advisory criteria for long enough to warrant a headline, but confidence was still too low for issuance this morning. Showers should taper off from west to east tomorrow as the front pulls away. Expect a very pleasant and much needed dry period Friday through Sunday under the influence of upper level ridging. Afternoon highs should be slightly above normal in the upper 70s this weekend, warming further to the lower 80s by Monday as return flow sets back up over the Lower MS River Valley. PoPs are generally in the 20-30% range early to mid week as a slow moving cold front approaches from the central Plains. CAD && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Wed Apr 10 2024 A difficult forecast over the next 12 hours or so as a couple of bands of SHRAs and TSRAs rotate into the area from the south and east. One ongoing area of SHRAs and TSRAs will affect all sites over the next 4 to 5 hours. Thereafter, a lull in activity is expected for a few hours, before another round of SHRAs and TSRAs impacts all terminals after 00Z. CIGs will gradually lower this afternoon to MVFR and then IFR late tonight. LIFR CIGs are possible, with the highest confidence near TUP towards daybreak. Surface winds will remain rather erratic in both speed and direction as a surface low moves from the ArkLaTex and directly into the Mid-South tonight. As the low pressure system lifts to our northeast tomorrow morning, strong northwest winds will develop tomorrow morning and gust as high as 30 knots for a couple of hours at all sites. Conditions should improve tomorrow afternoon as the low pressure systems moves out of the area. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch through Thursday morning for ARZ049-058. MO...None. MS...Flood Watch through Thursday morning for MSZ001>017-020>024. TN...None. && PUBLIC FORECAST...CAD AVIATION...AC3
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:34 PM CDT | Areal Flood Advisory | MEG | Shelby | 41 min |
| Apr 9, 10:27 PM CDT | River Flood Warning | MEG | Monroe | 21 days |
| Apr 9, 10:39 PM CDT | River Flood Warning | MEG | Calhoun | 44 hr |
| Apr 10, 12:29 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 3 hr |
| Apr 10, 7:35 AM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 9 hr |
| Apr 10, 7:42 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 3 hr |
| Apr 10, 12:36 PM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 29 hr |
| Apr 10, 12:37 PM CDT | River Flood Warning | MEG | Lee | 6 hr |
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Tennessee, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.